Illinois, 2007

Lightning Strike in Illinois, June 22, 2007

June 22, 2007 · NWS LSX · 1 event in 1 county or zone

Lightning strikes took out virturlly all communications at the Police and Sheriff Department in Greenville, IL.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Lightning strikes took out virturlly all communications at the Police and Sheriff Department in Greenville, IL.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 22, 5:28 PM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 22, 5:28 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT FRI JUN 22 2007

.DISCUSSION...

LATEST SURFACE ANALYS AT 20 UTC SHOWS WARM FRONTAL BOUNDARN
EXTENDING FROM SURFACE LOW OVER EASTERN NEBRASKA THROUGH CENTRAL
IOWA AND SOUTHEAST TO CENTRAL IL. POOLING OF 70 DEWPOINTS NOTED
ALONG AND JUST SOUTH OF WARM FRONTAL BNDRY. LATEST CONVECTIVE
TRENDS SHOW SMALL COMPLEX OF MULTICELL STORMS OVER PARTS OF
CENTRAL AND SOUTH CENTRAL MO ATTM. THIS SMALL COMPLEX APPEARS TO
MAINTAIN ITSELF THUS WILL BRING IN HIGHER POPS OVER PARTS OF
CENTRAL AND S CNTRL MO THIS EVENING. WV IMAGERY SHOWED MCV MOVING
ACROSS CENTRAL IOWA ATTM. CONVECTIVE COMPLEX APPEARING TO HOLD
TIGHT WITH THIS FREATURE. ARW WRF SHOWED THUNDERSTORM COMPLEX
DEVELOPING WITH THIS FEATURE BY MID AFTERNOON WI ADDITIONAL
DEVELOPMENT ALONG WARM FRONTAL BOUNDARY FROM SOUTHEAST IOWA
THROUGH CENTRAL ILLINOIS EARLY THIS EVENING NMM WRF SHOWED MUCH
MORE CONVECTION OVR NRN MO AT ABOUT THIS SAME IME. THUS LEANING
TOWARDS THE ARW WRF IN THE SHORT TERM THROUGH THIS EVENING. WILL
CONTINUE WI FAIRLY HIGH POPS OVER NRN AND ERN PARTS OF THE CWA ON
SATURDAY. THEN TRANISITONING THE AXIS OF HIGHEST POPS OVER
SOUTHWEST IL THROUGH EASTERN AND CENTRAL MISSOURI. BOTH NAM AND
GFS HINTS OF A WEAK IMPULSE RIDING SOUTHEASTWARD ACROSS THE MID-
MISSISSIPPI VALLEY REGION. THIS FEATURE COMBINED WITH LOW-LEVEL
MOIST AND UNSTABLE AIR WILL AID IN THE DEVELOPMENT OF THUNDERSTORM
ACTIVITY MID TO LATE SATURDAY AFTERNOON THROUGH THE NIGHT. ON
SUNDAY THE BEST CHC FOR POPS WILL OCCUR OVER THE SOUTHERN HALF OF
CWA. RAINFALL AMOUNTS OF 0.25 TO 0.40 MAY OCCUR OVER THE FAR
SOUTHERN PART OF THE CWA. MONDAY LOOKS MORE QUITE AS UPPER LEVEL
RIDGE BUILDS IN FROM THE WEST. TEMPERATURES ARE EXPECTED TO RISE
INTO THE LOW AND POSSIBLY THE MID 90S IN SOME AREAS. WK IMPULSE
FROM THE SUBTROPIC PLUME WILL MOVE NORTHEASTWARD OVER THE REGION
LATE WEDNESDAY THROUGH THURSDAY. BELIEVE THE BEST CHC FOR PCPN
WILL OCCUR ON THURSDAY.

RP

&&

.AVIATION...
FOR THE 00Z TAFS...
CONVECTION CONTINUES TO DEVELOP ALONG STATIONARY/WARM FRONT THAT
IS NOW POSITIONED JUST EAST OF THE MISSISSIPPI RIVER. BELIEVE THIS
ACTIVITY WILL STAY CLEAR OF TAF SITES THIS EVENING...WITH BETTER
CHANCE OF THUNDER ARRIVING LATER WITH DEVELOPING MCS ACROSS
SOUTHERN IOWA. HAVE TRIED TO TIME THE COMPLEX INTO TAF LOCATIONS
OVERNIGHT WITH GREATEST IMPACTS BEING AT KUIN WHERE SEVERE
POTENTIAL SEEMS GREATEST.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 22, 8:49 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
949 PM CDT FRI JUN 22 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
949 PM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS MUCH OF NORTHERN MISSOURI THROUGH
WEST CENTRAL AND SOUTH CENTRAL ILLINOIS. AN ISOLATED SEVERE STORM
WITH DAMAGING WIND AND LARGE HAIL IS POSSIBLE ALONG WITH LOCALLY
HEAVY RAINFALL. THE THUNDERSTORM CHANCES AND SEVERE WEATHER
PROBABILITY DECREASE SOUTHWARD ACROSS SOUTHEAST MISSOURI AND
EXTREME SOUTHWEST ILLINOIS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS WILL PERSIST THROUGH SATURDAY...AND
INTO SUNDAY...AS A FRONTAL BOUNDARY WAVERS ACROSS THE MIDDLE
MISSISSIPPI VALLEY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE
AND MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY
AND INTO THURSDAY OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ASSISTANCE MAY BE NEEDED TONIGHT ALONG AND NORTH
OF INTERSTATE 70.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

The radar

The St Louis radar (KLSX), 120 km away, was scanning. The volume nearest the first event began at 03:01 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Bond

When
June 22, 9:00 PM CST
Where
Bond County, Greenville
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
38.880, -89.320

A lightning strike around 10:00 pm CDT took our virtually all communications at the Police and Sheriff Department in Greenville, IL. 911 service was out for several hours.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45625.